MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 3MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 3MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M00345100950
Medical Device Problem Codes Expulsion (2933); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 07/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during procedure for coiling of aneurysm, subject coil was noted to be unable to detach.The detachment system failed to indicate that the subject coil did not detach successfully.One subject coil loop remained in vessel.Patient experienced icb (intracranial bleeding) and sah (subarachnoid hemorrhage).The procedure was completed successfully, no further information available.
 
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.Device was returned for analysis, the lot number was not reported, however there was packaging returned with the device, it cannot be definitively determined if this is the correct lot number for the suspect device.During visual inspection, there was kinking noted to the delivery wire at 14cm & 131cm from the proximal end.The main coil was noted to have been detached electrolytically and not returned, there was some evidence of blood/thrombus to the detachment area.During functional testing, a detachment test was unable to be performed as the main coil had been detached.The reported event was not definitively confirmed based on the device analysis.The device failed to meet specification when returned, based on the damage noted.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The subject coil was returned, and it was confirmed that the coil had detached electrolytically.It is possible that there may have been partial detachment of the coil causing movement of the coil during the movement/removal attempt, however this cannot be definitively determined.It cannot be definitively determined if the reported patient intracranial hemorrhage, is related to the device, therefore an assignable cause of undeterminable will be assigned.An assignable cause of not confirmed, will be assigned to the reported main coil failed/unable to detach as there was no evidence of either the alleged issue(s) or any defect which could have contributed to the event.An assignable cause of procedural factors will be assigned to the reported main coil protrusion, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.The returned delivery wire was kinked, it is likely to have occurred as a result of handing of the device during use, therefore an assignable cause of handling damage will be assigned to the analyzed coil delivery wire kinked/bent.
 
Event or Problem Description

Brand Name
TARGET 360 NANO 3MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10360309
Report Number3008881809-2020-00226
Device Sequence Number19070281
Product Code HCG
UDI-Device Identifier04546540697950
UDI-Public04546540697950
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2023
Device Model NumberM00345100950
Device Catalogue NumberM0035443060
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INZONE DETACHMENT SYSTEM (STRYKER); TARGET DETACHABLE COIL (STRYKER); INZONE DETACHMENT SYSTEM (STRYKER); TARGET DETACHABLE COIL (STRYKER)
Outcome Attributed to Adverse Event Other;